MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 509-02-64G
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: restoration adm x3 ins 28/54; cat# 1236-2-854; lot# 326662.Modular dual mobility insert; cat# 626-00-48g; lot# 76323704.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device not returned.
 
Event or Problem Description
Total hip revision.Acetabular cup, mdm liner and mdm insert.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and wear/metallosis involving a trident shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show a recently explanted shell which is covered in biological material.Black tissue consistent with "metallosis" is present on the distal surface of the shell.Damage in the form of scratches can be seen on proximal surface of the shell, consistent with contact with explantation tooling.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent primary total hip arthroplasty, a revision total hip arthroplasty for polyethylene liner disassociation, with metallosis, and then another revision for acetabular loosening with metallosis.The root cause of these events cannot be determined with certainty.The causes of both acetabular loosening, polyethylene, disassociation and metallosis, are multi factorial, including surgical technique, especially in the way preparation is made for insertion of the femoral head on the trunnion and the mdm liner into the acetabulum, as well as proper insertion of the polyethylene liner into a primary acetabular cup.Also contributing can be patient factors such as activity level and bmi, as well as implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the acetabular component and metallosis.The reported device was not returned; however, photographs were provided for review.The photographs show a recently explanted shell which is covered in biological material.Black tissue consistent with "metallosis" is present on the distal surface of the shell.Damage in the form of scratches can be seen on proximal surface of the shell, consistent with contact with explantation tooling.It was not reported what devices caused or contributed to the reported metallosis, and the stem and head in this case were competitor devices.It is possible that the metallosis generated due to motion of the loose shell against the acetabular screws or between the metal mdm liner and the shell.The event was further confirmed via clinician review of the provided medical records: "the root cause of these events cannot be determined with certainty.The causes of both acetabular loosening, polyethylene, disassociation, and metallosis, are multi factorial, including surgical technique, especially in the way preparation is made for insertion of the femoral head on the trunnion and the mdm liner into the acetabulum, as well as proper insertion of the polyethylene liner into a primary acetabular cup.Also contributing can be patient factors such as activity level and bmi, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Total hip revision.Acetabular cup, mdm liner and mdm insert.Update per medical records received: the patient was revised due to loosening of the acetabular component and metallosis.

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18444654
Report Number0002249697-2024-00019
Device Sequence Number15143853
Product Code LPH
UDI-Device Identifier07613327025194
UDI-Public07613327025194
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Catalogue Number509-02-64G
Device Lot Number7K41K2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight104 KG
Patient RaceWhite